Alert archive / Georgia / Gale Watches in 2012
Gale Watch 1, NWS Charleston, SC
NWS Charleston, SC issued this gale watch at Jan 1, 2012, 4:04 PM EST. It took effect at Jan 2, 2012, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 1, 2012, 4:04 PM EST (21:04 UTC)
- In effect from
- Jan 2, 2012, 6:00 PM EST
- Expired
- Jan 2, 2012, 3:54 AM EST
- In force
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
179 WHUS72 KCHS 012104 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 404 PM EST SUN JAN 1 2012 AMZ330-020500- /O.EXB.KCHS.SC.Y.0001.120102T0100Z-120102T1100Z/ /O.NEW.KCHS.GL.A.0001.120102T2300Z-120103T1200Z/ CHARLESTON HARBOR- 404 PM EST SUN JAN 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * WINDS: WEST WINDS 20 TO 25 KT WITH GUSTS TO 35 KT. * SEAS: 2 TO 3 FEET...HIGHEST NEAR THE HARBOR ENTRANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$ AMZ350-020500- /O.EXT.KCHS.SC.Y.0001.120102T0300Z-120102T1200Z/ /O.NEW.KCHS.GL.A.0001.120102T2300Z-120103T1200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 404 PM EST SUN JAN 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY. * WINDS: WEST WINDS 25 TO 30 KT WITH GUSTS TO 35 KT. * SEAS: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$ AMZ352-354-374-020500- /O.EXT.KCHS.SC.Y.0001.120102T0300Z-120102T2300Z/ /O.NEW.KCHS.GL.A.0001.120102T2300Z-120103T1200Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 404 PM EST SUN JAN 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST MONDAY. * WINDS: WEST WINDS 25 TO 30 KT WITH GUSTS TO 35 KT WITHIN 20 NAUTICAL MILES...AND 30 TO 35 KT WITH GUSTS TO 40 KT BEYOND 20 NAUTICAL MILES. * SEAS: 3 TO 6 FEET WITHIN 20 NAUTICAL MILES...AND 6 TO 9 FEET BEYOND 20 NAUTICAL MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$
3 follow-up statements
932 WHUS72 KCHS 012314 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 614 PM EST SUN JAN 1 2012 AMZ330-020715- /O.EXT.KCHS.SC.Y.0001.120101T2314Z-120102T1100Z/ /O.CON.KCHS.GL.A.0001.120102T2300Z-120103T1200Z/ CHARLESTON HARBOR- 614 PM EST SUN JAN 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST MONDAY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * WINDS: BECOMING WEST AND NORTHWEST AT 20 TO 25 KT WITH GUSTS TO 35 KT. * SEAS: 2 TO 3 FEET...HIGHEST NEAR THE HARBOR ENTRANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$ AMZ350-020715- /O.EXT.KCHS.SC.Y.0001.120102T0000Z-120102T1200Z/ /O.CON.KCHS.GL.A.0001.120102T2300Z-120103T1200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 614 PM EST SUN JAN 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST MONDAY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * WINDS: BECOMING WEST AND NORTHWEST AT 25 TO 30 KT WITH GUSTS TO 35 KT. * SEAS: BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$ AMZ352-354-374-020715- /O.EXT.KCHS.SC.Y.0001.120102T0000Z-120102T2300Z/ /O.CON.KCHS.GL.A.0001.120102T2300Z-120103T1200Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 614 PM EST SUN JAN 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST MONDAY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * WINDS: BECOMING WEST AND NORTHWEST AT 25 TO 30 KT WITH GUSTS TO 35 KT WITHIN 20 NAUTICAL MILES...AND 30 TO 35 KT WITH GUSTS TO 40 KT BEYOND 20 NAUTICAL MILES. * SEAS: BUILDING TO 3 TO 6 FEET WITHIN 20 NAUTICAL MILES...AND BUILDING TO 6 TO 9 FEET BEYOND 20 NAUTICAL MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$
343 WHUS72 KCHS 020307 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1007 PM EST SUN JAN 1 2012 AMZ330-021115- /O.CON.KCHS.SC.Y.0001.000000T0000Z-120102T1100Z/ /O.CON.KCHS.GL.A.0001.120102T2300Z-120103T1200Z/ CHARLESTON HARBOR- 1007 PM EST SUN JAN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * WINDS: BECOMING WEST AND NORTHWEST AT 20 TO 25 KT WITH GUSTS TO GALE FORCE...OR 35 KT. * SEAS: 2 TO 3 FEET...HIGHEST NEAR THE HARBOR ENTRANCE. * TIMING: LATE MONDAY THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$ AMZ350-021115- /O.CON.KCHS.SC.Y.0001.000000T0000Z-120102T1200Z/ /O.CON.KCHS.GL.A.0001.120102T2300Z-120103T1200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1007 PM EST SUN JAN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * WINDS: BECOMING WEST AND NORTHWEST AT 25 TO 30 KT WITH GUSTS TO GALE FORCE...OR 35 KT. * SEAS: BUILDING TO 3 TO 6 FEET. * TIMING: LATE MONDAY THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$ AMZ352-354-374-021115- /O.CON.KCHS.SC.Y.0001.000000T0000Z-120102T2300Z/ /O.CON.KCHS.GL.A.0001.120102T2300Z-120103T1200Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1007 PM EST SUN JAN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * WINDS: BECOMING WEST AND NORTHWEST AT 25 TO 30 KT WITH GUSTS TO GALE FORCE...OR 35 KT WITHIN 20 NAUTICAL MILES...AND 30 TO 35 KT WITH GUSTS TO GALE FORCE...OR 40 KT BEYOND 20 NAUTICAL MILES. * SEAS: BUILDING TO 3 TO 6 FEET WITHIN 20 NAUTICAL MILES...AND BUILDING TO 6 TO 9 FEET BEYOND 20 NAUTICAL MILES. * TIMING: LATE MONDAY THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$
283 WHUS72 KCHS 020854 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 354 AM EST MON JAN 2 2012 AMZ330-021700- /O.EXT.KCHS.SC.Y.0001.000000T0000Z-120102T2300Z/ /O.UPG.KCHS.GL.A.0001.120102T2300Z-120103T1200Z/ /O.NEW.KCHS.GL.W.0001.120102T2300Z-120103T1700Z/ CHARLESTON HARBOR- 354 AM EST MON JAN 2 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: BECOMING WEST AND NORTHWEST AT 20 TO 25 KT WITH GUSTS TO GALE FORCE...OR 35 KT. * SEAS: 2 TO 3 FEET...HIGHEST NEAR THE HARBOR ENTRANCE. * TIMING: THIS EVENING THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-021700- /O.EXT.KCHS.SC.Y.0001.000000T0000Z-120102T2300Z/ /O.UPG.KCHS.GL.A.0001.120102T2300Z-120103T1200Z/ /O.NEW.KCHS.GL.W.0001.120102T2300Z-120103T1700Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 354 AM EST MON JAN 2 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: BECOMING WEST AND NORTHWEST AT 25 TO 30 KT WITH GUSTS TO GALE FORCE...OR 35 KT. * SEAS: BUILDING TO 3 TO 6 FEET. * TIMING: THIS EVENING THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ352-354-374-021700- /O.CON.KCHS.SC.Y.0001.000000T0000Z-120102T2300Z/ /O.UPG.KCHS.GL.A.0001.120102T2300Z-120103T1200Z/ /O.NEW.KCHS.GL.W.0001.120102T2300Z-120103T1700Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 354 AM EST MON JAN 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS: BECOMING WEST AND NORTHWEST AT 25 TO 30 KT WITH GUSTS TO GALE FORCE...OR 35 KT WITHIN 20 NAUTICAL MILES...AND 30 TO 35 KT WITH GUSTS TO 40 TO 45 KT BEYOND 20 NAUTICAL MILES. * SEAS: BUILDING TO 4 TO 7 FEET WITHIN 20 NAUTICAL MILES...AND BUILDING TO 7 TO 11 FEET BEYOND 20 NAUTICAL MILES. * TIMING: THIS EVENING THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this gale watch went out at Jan 1, 12:56 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Jan 1, 12:56 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1256 PM EST SUN JAN 1 2012
.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE AREA BY THIS EVENING...
FOLLOWED BY AN ARCTIC COLD FRONT MOVING ACROSS THE REGION LATE
MONDAY. COLD ARCTIC HIGH PRESSURE WILL THEN BUILD INTO THE
SOUTHEAST STATES THROUGH MID WEEK BEFORE SHIFTING OFF THE COAST BY
LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ADVECTION FOG HAS FINALLY LIFTED ACROSS SOUTHERN GEORGIA.
AHEAD OF AN APPROACHING COLD FRONT...MID LEVEL CLOUDS WILL
EXPAND IN COVERAGE ACROSS THE AREA AS THE DAY PROGRESSES.
TEMPERATURES SHOULD WARM WELL INTO THE LOWER 70S WITH A WESTERLY
FLOW ALOFT AND COMPRESSIONAL HEATING AHEAD OF THE FRONT...BUT
CLOUD COVER AND LOWERING HEIGHTS SHOULD PREVENT TEMPERATURES FROM
REACHING MUCH HIGHER. THE EXCEPTION WILL BE NEAR THE ALTAMAHA
RIVER WHERE EARLIER STRATUS/FOG SHOULD KEEP HIGHS IN THE UPPER
60S/AROUND 70. IT WILL ALSO BECOME A BIT ON THE BREEZY SIDE TO THE
N OF I-16 THIS AFTERNOON AS MIXED LAYER DEEPENS.
LAKE WINDS...MIXING PROFILES DO NOT APPEAR FAVORABLE TODAY AND
HAVE POSTPONED THE START TIME OF THE LAKE WIND ADVISORY UNTIL
TONIGHT. WINDS ALONG THE LAKESHORE WILL BE GREATEST...BUT STILL
SHOULD REMAIN BELOW 20 KT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
AN ARCTIC AIRMASS WILL PUSH THROUGH THE AREA DURING THIS PERIOD WITH
SEVERAL DAYS OF WELL BELOW NORMAL TEMPERATURES. A STRONG UPPER
TROUGH WILL CARVE OUT OVER THE EASTERN HALF OF THE U.S. BY TONIGHT
AND EARLY MONDAY...ALLOWING FOR A DIRECT TAP OF ARCTIC AIR FROM
CANADA TO MOVE SOUTHEAST TOWARD THE REGION. THE LEADING EDGE OF THE
FRONT WILL MOVE THROUGH THE REGION LATE TODAY/EARLY TONIGHT...THEN A
SECONDARY UPPER DISTURBANCE WILL MOVE DOWN FROM THE NORTHWEST LATER
MONDAY/MONDAY NIGHT. THIS NEXT DISTURBANCE WILL OPEN THE GATE FOR
THE COLDER/ARCTIC AIR TO SURGE INTO THE AREA. THE UPPER TROUGH IS
REPLACED BRIEFLY BY A LOW AMPLITUDE RIDGE OVER THE EASTERN PORTION
OF THE COUNTRY FOR TUESDAY NIGHT BEFORE ANOTHER WEAKER UPPER TROUGH
REBUILDS FROM THE GREAT LAKES DOWN INTO THE MID ATLANTIC AND
SOUTHEAST ON WEDNESDAY.
THE COLDEST TEMPERATURES OF THE SEASON ARE EXPECTED DURING THIS
PERIOD. TEMPERATURE WILL FALL TO THE MID 30S INLAND AND CLOSER TO 40
NEAR THE COAST BY MONDAY MORNING. MAX TEMPS MONDAY WILL NOT GET OUT
OF THE LOWER 50S MOST AREAS AHEAD OF THE ARCTIC FRONT COMING LATER
IN THE DAY. BY MONDAY NIGHT...THE ARCTIC AIR WILL PUSH IN WITH BRISK
NW WINDS. LOWS BY TUESDAY MORNING WILL BE IN THE MID TO UPPER
20S...BUT WITH THE WIND...IT WILL FEEL LIKE THE TEENS. AFTERNOON
HIGHS TUESDAY WILL LIKELY STRUGGLE TO REACH 40...AND MAY NOT GET OUT
OF THE UPPER 30S...EVEN WITH FULL SUNSHINE. WINDS WILL BECOME
LIGHTER THROUGHOUT THE DAY...SO WIND CHILL EFFECTS WILL BECOME LESS
DOMINANT BY TUESDAY AFTERNOON. BY TUESDAY NIGHT...HIGH PRESSURE
BUILDS OVER THE REGION...WHICH WILL SETUP GOOD RADIATIONAL COOLING
AND LIKELY THE COLDEST NIGHT OF THE SEASON. MIN TEMPS BY WEDNESDAY
MORNING ARE EXPECTED TO BE IN THE TEENS WELL INLAND TO LOWER TO MID
20S NEAR THE COAST.
LAKE WINDS...LAKE WIND ADVISORY CRITERIA IS EXPECTED TO BE MET
TONIGHT BEHIND THE FIRST COLD FRONT WITH GUSTY NW WINDS OF 15 TO
25 KITS. WINDS WILL LIKELY DECREASE BRIEFLY FOR MONDAY AFTERNOON.
BY MONDAY EVENING...AN ARCTIC FRONT IS EXPECTED TO PUSH THROUGH
WITH STRONG NW WINDS AND MORE HAZARDOUS LAKE CONDITIONS EXPECTED.
WINDS AND WAVES WILL DECREASE AGAIN BY LATER TUESDAY AS HIGH
PRESSURE BUILDS BACK OVER THE REGION.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
A WEAK UPPER SHORT WAVE MOVES WELL NORTH OF THE REGION WEDNESDAY
NIGHT WITHIN THE BROAD NW UPPER FLOW. THE UPPER FLOW REMAINS NW FOR
THURSDAY THEN BEGINS TO TRANSITION TO MORE ZONAL BY FRIDAY. THIS
WILL ALLOW FOR A GRADUAL MODERATION IN THE TEMPS. HAVE CONTINUED TO
GO A LITTLE BELOW MODEL GUIDANCE FOR THE PERIOD GIVEN THE MODELS
HAVE HAD A HISTORY OF WARMING TEMPS UP TOO QUICKLY FOLLOWING STRONG
COLD FRONTS.
THE PATTERN BECOMES MORE UNCERTAIN FRIDAY THROUGH SUNDAY. ALL
MODELS ARE INDICATING A SHORT WAVE TROUGH WILL MOVE OUT OF THE NW
GULF LATER FRIDAY...THEN ACROSS THE SE U.S. SATURDAY. THE GFS
SEEMS THE MOST AGGRESSIVE WITH TAKING THE UPPER TROUGH OVER THE
REGION ALONG WITH SUFFICIENT DEEP LAYER MOISTURE TO PRODUCE
WIDESPREAD RAINFALL. THE OTHER MODELS APPEAR MUCH WEAKER AND LESS
AGGRESSIVE WITH MOISTURE RETURN. HAVE CAPPED POPS JUST BELOW SIGHT
CHANCE MENTION UNTIL TRENDS BECOME MORE DEFINED. HAVE CONTINUED
TREND OF MODERATING TEMPS BACK TOWARD OR SLIGHTLY ABOVE NORMAL FOR
FRIDAY THROUGH SUNDAY FOR NOW.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PREVAIL AT BOTH KCHS AND KSAV THROUGH 18Z
MONDAY. A COLD FRONT WILL MOVE ACROSS THE TERMINALS EARLY THIS
EVENING...WITH COLD AIR ADVECTION KEEPING WINDS COUPLED THROUGH
THE NIGHT. GUSTY CONDITIONS ARE EXPECTED MONDAY MORNING ONCE THE
INVERSION LIFTS...ESPECIALLY AT KSAV WHERE LOW LEVEL JETTING IS
STRONGEST.
EXTENDED AVIATION OUTLOOK...GUSTY SURFACE WINDS FROM THE WEST AND
NORTHWEST ARE EXPECTED MONDAY THROUGH TUESDAY.
&&
.MARINE...
ADVECTION FOG HAS LIFTED INTO A STRATUS LAYER OF THE GEORGIA
COASTAL WATERS...THEREFORE THE DENSE FOG ADVISORY HAS BEEN
CANCELLED.
HIGH PRESSURE ACROSS THE MARINE AREA EARLY TODAY WILL GIVE WAY TO AN
APPROACHING COLD FRONT LATE DAY. CONDITIONS WILL BE FAIRLY BENIGN THE
FIRST HALF OF TODAY...BEFORE SW WINDS AND ITS RESULTING SEAS BEGIN
TO CLIMB LATER IN THE DAY AS THE FRONT DRAW CLOSER. WE/LL SEE WINDS
AS HIGH AS 15 OR 20 KT BY LATE IN THE DAY...WITH SEAS TO BUILD AS
HIGH AS 3 OR 4 FT.
WINDS WILL BEGIN TO SURGE UP TONIGHT BEHIND THE FIRST COLD FRONT
WILL PUSH THROUGH THIS EVENING. WINDS ARE EXPECTED TO INCREASE INTO
LOW END SCA LEVELS MOST AREAS...ESPECIALLY 20 NM AND BEYOND BY
MIDNIGHT INTO MONDAY...LASTING INTO MID MORNING MONDAY. WINDS AND
SEAS MAY DROP BELOW SCA BRIEFLY MONDAY AFTERNOON BEFORE SURGING BACK
INTO STRONG SCA/LOW END GALE LEVELS BEHIND THE ARCTIC FRONT MONDAY
NIGHT. A GALE WATCH WILL LIKELY BE ISSUED LATER TODAY FOR MUCH OF
THE MARINE AREA FOR THE MONDAY NIGHT AND EARLY TUESDAY TIME FRAME.
WINDS AND SEAS ARE EXPECTED TO DIMINISH BELOW HIGHLIGHT CRITERIA BY
TUESDAY NIGHT AND INTO WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE
REGION FROM THE WEST. A WEAKER UPPER DISTURBANCE WILL MOVE NORTH OF
THE REGION WEDNESDAY NIGHT...WHICH MAY SPIKE WINDS BRIEFLY BACK NEAR
SCA LEVELS BEFORE HIGH PRESSURE AND DECREASING WINDS/SEAS BUILDS
BACK OVER THE REGION THURSDAY AND FRIDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FROM 8 PM THIS EVENING TO 10 AM EST MONDAY
FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
MONDAY FOR AMZ350-352-354.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 7 PM EST
TUESDAY FOR AMZ374.
&&
JAQHazardous weather outlook, Jan 1, 12:12 PM EST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1212 PM EST SUN JAN 1 2012 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-021715- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 1212 PM EST SUN JAN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ARCTIC COLD FRONT IS EXPECTED TO PUSH THROUGH THE REGION MONDAY NIGHT...AND WILL LIKELY BRING THE COLDEST WEATHER OF THE WINTER SEASON SO FAR. LOW TEMPERATURES WILL DROP DOWN INTO THE LOWER TO MID 20S MOST AREAS BY TUESDAY MORNING...AND WITH BRISK NORTHWEST WINDS...IT WILL FEEL LIKE IT IS IN THE TEENS. EVEN COLDER TEMPERATURES ARE EXPECTED FOR WEDNESDAY MORNING...WITH LOWS DOWN INTO THE TEENS MOST AREAS...EXCEPT RIGHT NEAR THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-021715- INLAND BERKELEY- 1212 PM EST SUN JAN 1 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST MONDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. AN ARCTIC COLD FRONT IS EXPECTED TO PUSH THROUGH THE REGION MONDAY NIGHT...AND WILL LIKELY BRING THE COLDEST WEATHER OF THE WINTER SEASON SO FAR. LOW TEMPERATURES WILL DROP DOWN INTO THE LOWER TO MID 20S MOST AREAS BY TUESDAY MORNING...AND WITH BRISK NORTHWEST WINDS...IT WILL FEEL LIKE IT IS IN THE TEENS. EVEN COLDER TEMPERATURES ARE EXPECTED FOR WEDNESDAY MORNING...WITH LOWS DOWN INTO THE TEENS MOST AREAS...EXCEPT RIGHT NEAR THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-021715- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 1212 PM EST SUN JAN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE FORCE WINDS ARE LIKELY MONDAY NIGHT AND INTO TUESDAY. GALE WATCHES AND WARNINGS WILL LIKELY BE NEEDED AS THE EVENT DRAWS CLOSER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ354-374-021715- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1212 PM EST SUN JAN 1 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE FORCE WINDS ARE LIKELY MONDAY NIGHT AND INTO TUESDAY. GALE WATCHES AND WARNINGS WILL LIKELY BE NEEDED AS THE EVENT DRAWS CLOSER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:08 AM EST | Small Craft Advisory | CHS | 36 hr | |
| Jan 1, 6:27 AM EST | Dense Fog Advisory | CHS | Long | 6 hr |
| Jan 1, 6:35 AM EST | Marine Dense Fog Advisory | CHS | 2 hr | |
| Jan 1, 10:02 AM EST | Marine Dense Fog Advisory | CHS | 3 hr | |
| Jan 1, 4:16 AM EST | Lake Wind Advisory | CHS | Berkeley | 63 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.